Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 29, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 11, 2004, 12:17 AM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2004, 12:17 AM CDT (05:17 UTC)
- Expired
- Apr 11, 2004, 1:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 9:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 5.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2551 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 110517
SVRBRO
TXC061-215-489-110600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1215 AM CDT SUN APR 11 2004
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS
WILLACY COUNTY IN DEEP SOUTH TEXAS
SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS
* UNTIL 100 AM CDT
* AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
MARBLES AND WIND GUSTS TO 50 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES WEST OF RAYMONDVILLE TO
HIDALGO...AND MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
SAN JUAN BY 1220 AM CDT.
RAYMONDVILLE...ALAMO...ELSA BY 1225 AM CDT.
EDCOUCH BY 1230 AM CDT.
DONNA...LYFORD BY 1235 AM CDT.
WESLACO...SEBASTIAN BY 1240 AM CDT.
MERCEDES...SANTA ROSA BY 1250 AM CDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2658 9792 2618 9833 2608 9817 2608 9778
2639 9755 2658 9756
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:15 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 10, 8:15 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
815 PM CDT SAT APR 10 2004
.SHORT TERM...A COLD FRONT IS PRESENTLY OVER SOUTH-CENTRAL TEXAS AND
RAPIDLY MOVING SOUTHEAST. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE AHEAD OF THIS FRONT AND ALSO RAPIDLY MOVING
SOUTHEAST. THE BRO SOUNDING THIS EVENING SHOWED A GOOD CAP WITH DRY
AIR ABOVE 5 THSD FEET. THE SHOWERS AND THUNDERSTORMS SHOULD SLOWLY
DISSIPATE AS THEY APPROACH THE VALLEY. WILL KEEP POPS AS IS DUE TO
THE POSSIBILITY OF THE CAP ERODING AS THE FRONT APPROACHES. WILL
UPDATE THE FLASH FLOOD WATCH UNTIL AFTER FRONTAL PASSAGE SUNDAY
MORNING. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. NO
UPDATES NEEDED AT THIS TIME.
&&
.LONG TERM FROM PREVIOUS FORECAST...5H TROFFING OVER THE CENTRAL
U.S. WILL LIFT OUT TO THE EAST AND NORTHEAST ON TUES WHICH WILL
ALLOW 5H RIDGING TO BUILD IN OVER THE SOUTH CENTRAL PLAINS DRYING
OUT THE ATMS AND RESULTING IN WARMING TEMPS AND NIL POPS THROUGH THE
REST OF THE UPCOMING WEEK. A WEST COAST 5H CLOSED LOW WILL PUSH
INTO THE FOUR CORNERS AREA OF THE U.S. BY NEXT SATURDAY WHICH WILL
INCREASE THE MOISTURE ADVECTION AND WILL TIGHTEN THE PGF FOR THE END
OF THE WORKWEEK INCREASING THE SURFACE WINDS.
&&
.MARINE...MAIN FORECAST CONCERN WILL BE ANOMALOUSLY STRONG LATE
SEASON COLD FRONT. HAVE UPDATED MWS AT 23Z TO ANTICIPATE ARRIVAL IN
NRN MARINE ZONES AROUND 05Z. HAVE PLACED STRONG WIND/HAIL WORDING IN
PM CWF UPDATE. SCA STILL LOOKS LIKELY FOR ALL MARINE ZONES SUN THRU
MON AS SFC LOW SPINS UP ON BNDRY OVER OPEN GULF WATERS TO E OF
MARINE ZONES. LIGHTER WIND REGIME LOOKS IN STORE FOR TUE AND WED AS
SFC HIGH SHIFTS EASTWARD THROUGH SOUTH TEXAS. SOUTHEAST WINDS ARE
EXPECTED TO INCREASE TO MODERATE STRENGTH ON THU AS SFC HIGH MOVES
FARTHER EAST AND LOW PRESSURE TROUGH OVER W TX TIGHTENS SPG.
&&
.AVIATION...BRO ASOS LONG-LINE PROBLEM CONTINUES. BELIEVE LINE OF
CONVECTION WILL ENTER CWA BY 03Z. DISTANCE/SPEED TOOL ON SFC BNDRY
SUGGESTS FROPA AT MFE AROUND 06Z AND AT BRO AROUND 09Z. WILL CARRY
TEMPO GROUPS FOR IFR CONDITIONS IN TSRA THROUGH 12Z AT BRO. EXPECT
MVFR/IFR CLGS ALL DAY SUN WITH SOME PATCHY -RA IN POST FRONTAL
STRATUS. WILL UPDATE TAFS N WINDS GUSTING FROM 20 TO 30KTS IN WAKE
OF FRONTAL PASSAGE.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH TONIGHT FOR TXZ248>257.
SCA TONIGHT FOR GMZ130-150-155-170-175.
&&
SYNOPTIC/GRIDS...65
AVIATION/MARINE...62
MESO...MARTINEZ
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BROHazardous weather outlook, Apr 10, 5:30 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE FOR WORDING NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 PM CDT SAT APR 10 2004 TXZ248>257-110900- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 530 PM CDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A COLD FRONT WILL MOVE INTO DEEP SOUTH TEXAS LATE TONIGHT AND EARLY SUNDAY MORNING. WARM AND MOIST CONDITIONS AHEAD OF THE FRONT WILL CREATE AN UNSTABLE ATMOSPHERE AROUND DEEP SOUTH TEXAS TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND MOVE THROUGH THE AREA MAINLY AFTER MIDNIGHT. SOME OF THE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...MAINLY ACROSS THE NORTHERN COUNTIES OF ZAPATA...BROOKS...JIM HOGG AND KENEDY EARLY SUNDAY MORNING. LOCALLY HEAVY RAINFALL IS POSSIBLE OVER AREAS OF THE RIO GRANDE VALLEY THAT HAVE ALREADY BEEN SATURATED BY RECENT RAINS. FLOODING MAY OCCUR IN ANY STRONG THUNDERSTORMS...ESPECIALLY OVER NORTHERN PORTIONS OF THE VALLEY. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE LOWER TEXAS COASTLINE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORM WILL BE POSSIBLE THROUGH NOON SUNDAY. BY LATE SUNDAY AFTERNOON...THE STRONG TO SEVERE THUNDERSTORMS WILL HAVE MOVED NORTHEAST OF OUR REGION...LEAVING LINGERING AREAS OF RAIN AND NORTH WINDS OF 15 TO 25 MPH. BY LATE MONDAY AFTERNOON...MOISTURE WILL BEGIN TO LEAVE THE AREA...AND NORTH WINDS WILL DECREASE TO AROUND 15 MPH. MORNING TEMPERATURES IN THE LOW 50S CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS ARE URGED TO MONITOR WEATHER CONDITIONS CLOSELY. SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT THROUGH SUNDAY MORNING. SPEECE
In the hours before
Local storm report, Apr 10, 9:44 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL N HEBBRONVILLE 27.32N 98.69W
04/10/2004 0.25 INCH JIM HOGG TX CO-OP OBSERVER
QUARTER SIZE HAIL REPORTED BY CO-OP OBSERVER
0934 PM HAIL HEBBRONVILLE 27.32N 98.69W
04/10/2004 1.00 INCH JIM HOGG TX CO-OP OBSERVER
0934 PM HAIL HEBBRONVILLE 27.32N 98.69W
04/10/2004 1.00 INCH JIM HOGG TX CO-OP OBSERVER
0934 PM HAIL N HEBBRONVILLE 27.32N 98.69W
04/10/2004 1.00 INCH JIM HOGG TX CO-OP OBSERVER
QUARTER SIZE HAIL WAS REPORTED BY CO-OP OBSERVER
&&
SMLocal storm report, Apr 10, 9:44 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FOR TYPOS
NATIONAL WEATHER SERVICE BROWNSVILLE TX
944 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL N HEBBRONVILLE 27.32N 98.69W
04/10/2004 1.00 INCH JIM HOGG TX CO-OP OBSERVER
QUARTER SIZE HAIL WAS REPORTED BY CO-OP OBSERVER
&&
SMLocal storm report, Apr 10, 11:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1135 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1131 PM HAIL HEBBRONVILLE 27.32N 98.69W
04/10/2004 0.88 INCH JIM HOGG TX LAW ENFORCEMENT
3/4 INCH HAIL REPORTED BY LAW ENFORCEMENT
&&
SMThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:51 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 34 min |
| Apr 10, 9:06 PM CDT | Special Marine Warning | BRO | 114 min | |
| Apr 10, 9:22 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 38 min |
| Apr 10, 9:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 42 min |
| Apr 10, 10:01 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 44 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 50 min |
| Apr 10, 10:44 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 46 min |
| Apr 10, 11:00 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 10, 11:00 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 45 min |
| Apr 10, 11:26 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 49 min |
| Apr 10, 11:34 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 41 min |
| Apr 11, 12:41 AM CDT | Tornado Warning | BRO | Hidalgo | 49 min |
| Apr 11, 1:04 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 41 min |
| Apr 11, 1:21 AM CDT | Special Marine Warning | BRO | 54 min | |
| Apr 11, 1:48 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 42 min |
| Apr 11, 1:49 AM CDT | Special Marine Warning | BRO | 86 min | |
| Apr 11, 5:33 AM CDT | Special Marine Warning | BRO | 57 min | |
| Apr 11, 5:38 AM CDT | Special Marine Warning | BRO | 37 min | |
| Apr 11, 6:30 AM CDT | Special Marine Warning | BRO | 60 min | |
| Apr 11, 9:31 AM CDT | Special Marine Warning | BRO | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.